Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Raleigh, NC

February 28, 2011Alamance County, Chatham County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 28, 2011, 6:01 PM EST for Alamance County, Chatham County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2011, 6:01 PM EST (23:01 UTC)
Expired
Feb 28, 2011, 6:45 PM EST
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:04 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 425 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
425 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WUUS52 KRAH 282301
SVRRAH
NCC001-037-282345-
/O.NEW.KRAH.SV.W.0003.110228T2301Z-110228T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EST

* AT 556 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM NEAR CLIMAX TO     
  RAMSEUR AND SEA GROVE...MOVING EAST AT 65 MPH. QUARTER SIZED HAIL  
  AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARPERS CROSSROADS...SILER CITY...
  SUTPHIN...SNOW CAMP...
  SAXAPAHAW...GOLDSTON...
  PITTSBORO...
  FEARRINGTON...
  JORDAN LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3591 7927 3587 7925 3584 7893 3561 7900
      3560 7899 3560 7907 3562 7911 3562 7914
      3560 7916 3552 7955 3601 7953 3602 7926
TIME...MOT...LOC 2300Z 271DEG 55KT 3597 7956 3570 7959

$$

JO
3 follow-up statements
644 
WWUS52 KRAH 282318
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EST MON FEB 28 2011

NCC001-037-282345-
/O.CON.KRAH.SV.W.0003.000000T0000Z-110228T2345Z/
CHATHAM NC-ALAMANCE NC-
618 PM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR SOUTHERN ALAMANCE AND CHATHAM COUNTIES...

AT 615 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM SNOW CAMP TO SILER CITY AND 
HASTY...MOVING EAST AT 65 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...HIGHWAY 64... 
PITTSBORO...BYNUM... FEARRINGTON...MONCURE AND JORDAN LAKE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3591 7927 3587 7925 3584 7893 3561 7900
      3560 7899 3560 7907 3562 7911 3562 7914
      3560 7916 3552 7955 3601 7953 3602 7926
TIME...MOT...LOC 2316Z 271DEG 55KT 3586 7930 3556 7937

$$

JO
900 
WWUS52 KRAH 282326
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EST MON FEB 28 2011

NCC001-282334-
/O.CAN.KRAH.SV.W.0003.000000T0000Z-110228T2345Z/
ALAMANCE NC-
626 PM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALAMANCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3584 7893 3560 7900 3560 7907 3562 7911
      3562 7914 3560 7916 3552 7955 3584 7954
      3584 7925 3586 7924 3587 7925
TIME...MOT...LOC 2324Z 271DEG 55KT 3583 7920 3569 7918
          3555 7939

$$

NCC037-282345-
/O.CON.KRAH.SV.W.0003.000000T0000Z-110228T2345Z/
CHATHAM NC-
626 PM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR CHATHAM COUNTY...

AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF BYNUM TO NEAR 
PITTSBORO AND HARPERS CROSSROADS...MOVING EAST AT 65 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...PITTSBORO... 
FEARRINGTON AND JORDAN LAKE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3584 7893 3560 7900 3560 7907 3562 7911
      3562 7914 3560 7916 3552 7955 3584 7954
      3584 7925 3586 7924 3587 7925
TIME...MOT...LOC 2324Z 271DEG 55KT 3583 7920 3569 7918
          3555 7939

$$

JO
309 
WWUS52 KRAH 282346
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EST MON FEB 28 2011

NCC037-282356-
/O.EXP.KRAH.SV.W.0003.000000T0000Z-110228T2345Z/
CHATHAM NC-
646 PM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY EXPIRES AT 645
PM EST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE AREA. THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3584 7893 3560 7900 3560 7907 3562 7911
      3562 7914 3560 7916 3552 7955 3584 7954
      3584 7925 3586 7924 3587 7925
TIME...MOT...LOC 2326Z 271DEG 55KT 3583 7916 3569 7914
          3555 7935

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:03 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 28, 3:03 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
303 PM EST MON FEB 28 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. DRY AND COOLER
HIGH PRESSURE WILL FOLLOW FOR TUESDAY...WITH A SLIGHT MODERATION ON
WEDNESDAY BEFORE A BACKDOOR COLD FRONT DROPS SOUTH THROUGH THE AREA
WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM MONDAY...

THROUGH THIS AFTERNOON...WIND ADVISORY WILL CONTINUE UNTIL 6PM FOR
THE ENTIRE CWA.  NON-CONVECTIVE WIND GUSTS OF UP TO 30-35KT WILL
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON PRIOR TO THE ARRIVAL
OF THE COLD FRONT AND CONVECTIVE LINE THIS EVENING.

A REMNANT OUTFLOW BOUNDARY FROM A COLD POOL DRIVEN QLCS THAT MOVED
INTO THE CENTRAL APPALACHIANS EARLIER THIS MORNING WAS LOCATED OVER
SW VA AT 18Z. THE TRUE COLD FRONT WAS STILL WEST OF THE MOUNTAINS.
CONVECTION TO THE SOUTH ALONG A PREFRONTAL TROUGH APPROACHING THE
SOUTHERN APPALACHIANS IS BECOMING MORE INTENSE AS THE UPPER TROUGH
PUSHES EAST INTO THE VICINITY OF THE MORE THETA E RICH WARM SECTOR
OVER THE SE US.  STILL EXPECTED TO SEE AN UPSWING IN CONVECTION THIS
EVENING (STARTING AROUND 21Z IN THE TRIAD) AS THE UPPER TROUGH
APPROACHES AND A SPEED MAX CROSSING THE SE STATES INCREASES UPPER
DIVERGENCE OVER THE REGION.  COVERAGE AND INTENSITY OF THE
CONVECTION STILL HINGES INSTABILITY AS STRONG UNIDIRECTIONAL WIND
PROFILES (35-45 KT/KM OF 0-1KM SHEAR AND 50+ KT OF 0-6KM BULK SHEAR)
AND LINEAR FORCING WILL BE STRONG ENOUGH TO SUPPORT A LINE OF
SHOWERS AND EMBEDDED STORMS INTO THE OVERNIGHT HOURS.  DEWPOINTS
HAVE HELD IN THE LOW TO MID 50S FOR MUCH OF THE DAY...WITH LESS THAN
500 J/KG OF MLCAPE PER SPC MESO ANALYSIS.  DEWPOINTS HAVE HOWEVER
BEGUN TO CREEP INTO THE LOWER 60S ACROSS NORTHERN GA AND SW NC AND
MLCAPE HAS ACCORDINGLY INCREASED TO GREATER THAN 500 J/KG IN THAT
REGION.  THE AXIS OF STEEP MID LEVEL LAPSE RATES ABOVE THE STRONG
CAPPING INVERSION OVER THE CWA THIS MORNING HAS SHIFTED EAST THIS
AFTERNOON...SO CAPE DEVELOPMENT THIS EVENING WILL BE MUCH THINNER
AND LESS SUPPORTIVE OF INTENSE UPDRAFTS.

MOST LIKELY SCENARIO AT THIS POINT APPEARS TO BE A NARROW AXIS OF
APPRECIABLE INSTABILITY...HIGHER VALUES OF 400-800 J/KG MORE
PROBABLE SOUTH OF HWY 64.  STRAIGHT LINE DAMAGING WINDS ALSO STILL
APPEAR TO BE THE MAIN THREAT...THOUGH ANY DISCRETE (SUPER)CELLS OR
BOWING LINE SEGMENTS WILL NEED TO BE WATCHED FOR ROTATION GIVEN THE
TREMENDOUS SHEAR.

EXPECT FRONTAL PASSAGE FROM NW TO SE BETWEEN 03Z AND 08Z TONIGHT.
STRONG PRESSURE RISES AS HIGH PRESSURE QUICKLY ACROSS THE OHIO
VALLEY BEHIND THE FRONT WILL KEEP WINDS UP IN THE 10-15KT RANGE
OVERNIGHT.  LOWS 42-48.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
AS OF 240 PM MONDAY...

TRANQUIL WEATHER PATTERN THIS PERIOD WITH SIGNIFICANT SWING IN THE
TEMPS FROM DAY-TO-DAY.

MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT TUESDAY THROUGH
WEDNESDAY NIGHT. COOL HIGH PRESSURE BUILDS INTO CENTRAL NC TUESDAY.
THICKNESSES PROGGED TO BE IN THE 1310S WHICH IS SLIGHTLY BELOW
NORMAL. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS NEAR 50 TO THE
LOW-MID 50S. SHADED MAX TEMPS A LITTLE WARMER THAN THIS BUT ON THE
COOL SIDE OF MOS. MAX TEMPS LOWER 50S NW TO THE UPPER 50S SW. EXPECT
A BIT OF A BREEZE EARLY TUESDAY WHEN LOW LEVEL CAA IS MOST
PRONOUNCED.

SURFACE RIDGE SETTLES OVERHEAD TUESDAY NIGHT. EXPECT GOOD NOCTURNAL
COOLING CONDITIONS. WITH DRY AIR IN PLACE AND JUST A FEW CIRRUS
EXPECTED OVERHEAD...MIN TEMPS AT OR BELOW FREEZING WILL BE
WIDESPREAD WITH UPPER 20S PROBABLE IN THE NORMALLY COLDER LOCALES.

WEDNESDAY INTO WEDNESDAY NIGHT...SURFACE RIDGE MOVES QUICKLY EAST
WHILE ANOTHER HIGH (1040+MB) OVER THE GREAT LAKES BUILDS INTO OUR
REGION. IN BETWEEN THE ANTI-CYCLONES WILL BE A SURFACE COLD FRONT
THAT APPROACHES FROM THE NORTH LATE WEDNESDAY AND CROSSES THE REGION
WEDNESDAY EVENING. A TIGHTENING SURFACE PRESSURE GRADIENT WILL
INCREASE A WEST-SW FLOW AHEAD OF THE FRONT...ADVECTING WARMER AIR
INTO CENTRAL NC.  THIS IS REVEALED BY AFTERNOON THICKNESSES
REBOUNDING INTO THE 1340S. THUS...AFTER A CHILLY START TO THE
DAY...EXPECT AFTERNOON TEMPS TO SOAR INTO THE 60-65 DEGREE RANGE.
PASSAGE OF THE SURFACE FRONT WEDNESDAY NIGHT SHOULD KEEP THE AIR
MASS WELL MIXED. FAVORED MIN TEMPS ON THE WARMER SIDE OF GUIDANCE
MID 30S NORTH TO NEAR 40 SOUTHEAST.

CAA THURSDAY AND ORIENTATION OF SURFACE-850MB SURFACE RIDGE WILL
RESULT IN 850MB THERMAL TROUGH OVER THE REGION. THE ARRIVAL OF THE
COLDER AIR WILL RESULT IN THICKNESSES NEAR 1310M (GIVE OR TAKE A
FEW). THUS...EXPECT MAX TEMPS THURSDAY ABOUT A CATEGORY COOLER THAN
NORMAL (LOWER 50S NORTH TO MID/UPPER 50S SOUTH).  CLEAR AND COOL
THURSDAY NIGHT WITH MIN TEMPS NEAR 30 NORTH TO MID 30S SOUTH.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

STILL BELOW AVERAGE CONFIDENCE IN THE FORECAST FRIDAY THROUGH MONDAY
AS MEDIUM RANGE GUIDANCE STILL DIFFER ON STRENGTH AND TIMING OF
SYSTEM PREDICTED TO AFFECT CENTRAL NC THIS WEEKEND. GFS HAS BEEN
CONSISTENT IN MAINTAINING A PROGRESSIVE FLOW PATTERN...LIFTING A
NEUTRAL TILT S/W AND ASSOCIATED WELL-DEFINED SURFACE WAVE WELL
NORTH-NORTHWEST OF OUR REGION LATE SATURDAY THROUGH EARLY SUNDAY
WITH CLEARING SKIES EXPECTED BY SUNDAY AFTERNOON. BEST SHOT AT
APPRECIABLE RAIN PER GFS WOULD BE SATURDAY NIGHT.

MEANWHILE ECMWF HAS ALSO BEEN CONSISTENT FROM RUN-TO-RUN...DEPICTING
A SHARPER/MUCH DEEPER/MORE SOUTHERN SYSTEM THAT GAINS A SLIGHT
NEGATIVE TILT TO THE S/W THAT CROSSES THE SE U.S. SUNDAY NIGHT (24
HOURS SLOWER THAN THE GFS). RATHER THAN HAVING ONE DOMINATE SURFACE
WAVE...ECMWF SUGGEST A SERIES OF SURFACE WAVES LIFTING NWD ALONG THE
SLOW MOVING SURFACE FRONT. THE ECMWF SCENARIO WOULD BRING COPIOUS
AMOUNTS OF RAIN TO THE REGION AS GULF AND ATLANTIC INFLOW WILL
RESULT IN A VERY MOIST AIR MASS AHEAD OF THE SYSTEM. ALSO THE MORE
SOUTHERN TRACK WOULD INCREASE THE POTENTIAL FOR SEVERE STORMS SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT. IF ECMWF SCENARIO VERIFIES...RAIN
THREAT HIGHEST LATE SUNDAY THROUGH SUNDAY NIGHT.

WHILE TOO EARLY TO SAY WHICH SCENARIO WILL PAN OUT...LATEST CANADIAN
GIVES A NOD TOWARD THE ECMWF SOLUTION. THUS HAVE LEANED THE FORECAST
SIMILAR TO THE ECMWF.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 1255 PM MONDAY...

STRONG 30-35KT SWLY WIND GUSTS WILL CONTINUE THROUGH THIS AFTERNOON
AS A COLD FRONT AND LINE OF CONVECTION APPROACH FROM THE WEST. A
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CROSS THE AREA
BETWEEN ROUGHLY 20Z THIS AFTERNOON AND 04Z TONIGHT.  WHILE
CONFIDENCE IN THE COVERAGE OF THUNDERSTORMS IS LESS CERTAIN...ANY
THUNDERSTORMS WILL LEAD TO BRIEF HEAVY DOWNPOURS...MVFR/IFR
CONDITIONS...AND STRONG TO POTENTIALLY SEVERE WIND GUSTS.  THE COLD
FRONT CROSS THE AREA ALONG WITH OR JUST BEHIND THE CONVECTION...WITH
WINDS SWINGING TO NW AND REMAINING GUSTY TO 20KT OR SO THROUGH THE
NIGHT.  EXPECT VFR CONDITIONS TO RETURN QUICKLY BEHIND THE FRONT.

HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY REGION ON
TUESDAY...AND THEN EXTEND SOUTH OVER CENTRAL NC.  10-12KT NORTHERLY
WINDS WILL SLOWLY VEER NELY AND WEAKEN THROUGH THE DAY.

VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID TO LATE WEEK.

&&

.CLIMATE...
RECORD HIGHS FOR FEBRUARY 28...
KRDU...80...1948
KGSO...79...1948

RECORD HIGH MINIMUM FOR FEBRUARY 28...
KRDU...57...1995
KGSO...57...1945

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...SMITH
CLIMATE...WFO RAH
Hazardous weather outlook, Feb 28, 5:27 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EST MON FEB 28 2011

NCZ007>011-021>027-038>041-073>076-083-084-012230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
527 PM EST MON FEB 28 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL
NORTH CAROLINA THROUGH MID EVENING. DUE TO VERY STRONG
SOUTHWESTERLY WINDS ALOFT... ANY THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO
SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ028-042-043-077-078-085-086-088-089-012230-
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
527 PM EST MON FEB 28 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL
NORTH CAROLINA THIS EVENING. DUE TO VERY STRONG SOUTHWESTERLY
WINDS ALOFT... ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO
SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Special weather statement, Feb 28, 4:58 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EST MON FEB 28 2011

NCZ021-038-282230-
DAVIDSON-FORSYTH-
458 PM EST MON FEB 28 2011

...A LINE OF SEVERE THUNDERSTORM WILL MOVE INTO FORSYTH AND DAVIDSON
COUNTIES BY 530 PM EST...

AT 455 PM EST...DOPPLER RADAR INDICATED A LARGE LINE OF SEVERE
THUNDERSTORMS NEAR STATESVILLE...MOVING EAST AT 60 MPH.

SOME LOCATIONS THAT WILL AFFECTED BY THIS LINE OF STORMS BY 530 PM
INCLUDE...HIGH RICK LAKE...ARCADIA...WELCOME...LEXINGTON...
THOMASVILLE...AND CLEMMONS.

HAZARDS INCLUDE...
GUSTY WINDS OF 50 TO 70 MPH.

PREPARE FOR DAMAGING WINDS. WINDS ARE CAPABLE OF KNOCKING DOWN
TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER OUTDOOR OBJECTS.

&&

LAT...LON 3612 8048 3613 8045 3613 8003 3554 8006
      3559 8023 3565 8030 3571 8033 3571 8038
      3574 8046 3583 8049 3585 8039 3589 8041
      3590 8037 3594 8037 3604 8047 3604 8050
      3609 8052
TIME...MOT...LOC 2155Z 267DEG 61KT 3586 8074

JO
Local storm report, Feb 28, 5:47 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             LEXINGTON               35.81N  80.26W
02/28/2011  E0.50 INCH       DAVIDSON           NC   TRAINED SPOTTER

            SPOTTER REPORTED MARBLE SIZE HAIL COVERING GROUND

&&

EVENT NUMBER RAH1100249

TDH
Local storm report, Feb 28, 5:49 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     6 WNW LINWOOD           35.79N  80.42W
02/28/2011                   DAVIDSON           NC   911 CALL CENTER

            DAVINDSON CO 911 REPORTED TREE DOWN ON RD IN CHURCHLAND
            AT BOONES CAVE RD AND S HWY 150

&&

EVENT NUMBER RAH1100250

TDH
Special weather statement, Feb 28, 5:54 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EST MON FEB 28 2011

NCZ073>075-282355-
MONTGOMERY-MOORE-STANLY-
554 PM EST MON FEB 28 2011

...AN INTENSE LINE OF THUNDERSTORMS WITH STRONG WINDS WILL MOVE
RAPIDLY ACROSS MOORE...MONTGOMERY AND STANLY COUNTIES THROUGH 645
PM...

AT 552 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR ASHEBORO TO JUST WEST OF ALBEMARLE...MOVING
EAST AT 55 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STEEDS... TROY...
ROBBINS... PEKIN... EAGLE SPRINGS... SEVEN LAKES.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES AND BLOWING AROUND
TRASH CANS... LAWN FURNITURE AND OTHER OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3520 8049 3550 8029 3550 7935 3519 7950
TIME...MOT...LOC 2252Z 284DEG 50KT 3564 7979 3534 8029

GIH
Local storm report, Feb 28, 5:55 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     3 ENE LINWOOD           35.76N  80.26W
02/28/2011                   DAVIDSON           NC   911 CALL CENTER

            DAVIDSON CO 911 REPORTED POWER LINE DOWN AT HWY 8 AND
            OWEN RD

&&

EVENT NUMBER RAH1100251

TDH
Local storm report, Feb 28, 5:56 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     6 WNW LINWOOD           35.79N  80.42W
02/28/2011                   DAVIDSON           NC   911 CALL CENTER

            DAVINDSON CO 911 REPORTED TREE DOWN ON RD IN CHURCHLAND
            AT BOONES CAVE RD AND S HWY 150

&&

CORRECTED EVENT TIME

EVENT NUMBER RAH1100250

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:58 PM ESTSpecial Weather StatementRAHDavidson32 min
Feb 28, 5:07 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth38 min
Feb 28, 5:26 PM ESTSevere Thunderstorm WarningRAHGuilford, Randolph49 min
Feb 28, 5:54 PM ESTSpecial Weather StatementRAHMontgomery, Moore, Stanly61 min
Feb 28, 6:31 PM ESTSpecial Weather StatementRAHAnson, Cumberland, Hoke, Richmond, Scotland59 min
Feb 28, 6:40 PM ESTSpecial Weather StatementRAHWake35 min
Feb 28, 6:58 PM ESTSpecial Weather StatementRAHEdgecombe, Harnett, Johnston, Sampson, Wayne, Wilson62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.